Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 173, NWS Atlanta, GA

June 12, 2007Sumter County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2007, 5:29 AM EDT for Sumter County, Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 5:29 AM EDT (09:29 UTC)
Expired
Jun 12, 2007, 5:45 AM EDT
In force
16 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Sumter County, GA

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2072 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 120929
SVRFFC
GAC261-120945-
/O.NEW.KFFC.SV.W.0173.070612T0929Z-070612T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN SUMTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 545 AM EDT

* AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST
  OF SUMTER...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3201 8430 3199 8445 3193 8442 3191 8421

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:15 AM EDT, 14 minutes earlier.

Area forecast discussion, Jun 12, 5:15 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT TUE JUN 12 2007

.SHORT TERM /TODAY THROUGH THURSDAY/...
WITH ON GOING SEVERE WEATHER...NOT MUCH TIME TO CHAT. H5 SHORT WAVE
MOVING ACROSS CWA EARLY THIS MORNING AIDING IN INTENSE CONVECTIVE
DEVELOPMENT ALTHOUGH THE PAST HOUR SHOWED A DECREASE IN INTENSITY AS
COVERAGE INCREASED. ANOTHER VERY SIGNIFICANT SHORT WAVE WILL BE
MOVING OUT OF THE CAROLINAS AND INTO NORTHEAST GA BY THIS EVENING.
MODELS NOT TOO EXCITED ABOUT THIS...HOWEVER FEEL WITH THIS STRONG
S/W AND ABUNDANT LOW TO MID LEVEL MOISTURE...THERE WILL BE SCATTERED
THUNDERSTORMS SO WILL GO ABOVE MOS GUIDANCE WITH POPS...ESPECIALLY
NORTHEAST AND SOUTH. AS H5 TROUGH/LOW DEVELOPS ALONG THE EASTERN
SEABOARD SEVERAL SMALL BUT SIGNIFICANT SHORTWAVES WILL BE MOVING
SOUTH TO SOUTHWEST IN THE UPPER FLOW. THIS WILL BE ENOUGH TO KEEP
LOW CHANCE POPS IN THE SHORT TERM. AS FOR TEMPS...VERY DEPENDENT ON
THE CLOUD COVER AND PRECIP...THEREFORE WENT WITH A BLEND OF MAV/MET
GUIDANCE.

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
H5 TROUGH/LOW OFF THE ATLANTIC COAST WILL CONTINUE TO ROTATE SHORT
WAVES ALONG THE EASTERN U.S. THROUGH SATURDAY WHICH WILL KEEP THE
CHANCE OF PRECIP OVER THE CWA. THE H5 RIDGE TO OUR WEST WILL MOVE
OVER GA AS THE UPPER TROUGH MOVES EAST. THIS MAY BRING A BRIEF BREAK
IN THE PRECIP...HOWEVER IT STILL APPEARS THERE WILL BE ENOUGH LOW
LEVEL MOISTURE TO PRODUCE ISOLATED TSRA IN THE DAYTIME HEATING.
TEMPS WILL BE CLOSE TO CLIMO.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED THROUGH THE EARLY
MORNING HOURS WITH A FEW SEVERE STORMS IN THE MIX. THINGS HAVE MOVES
SOUTH OF THE ATLANTA AREA BUT SHOULD SEE MORE DEVELOPMENT THIS
AFTERNOON. WILL CONTINUE WITH EITHER VCTS OR A TEMPO GROUP FOR
AFTERNOON DEVELOPMENT IN MY FORECAST. AS FOR THE WINDS SHOULD STAY
EASTERLY AT 5 TO 10KT ALL DAY. WITH THIS EASTERLY FLOW SEEING SOME
LOW STRATUS MOVING IN OVER THE STATE. SHOULD SEE BKN-OVC 500 TO 1500
FT THIS MORNING WITH THE CEILINGS SCT OUT BY 15-16Z. VSBYS SHOULD
STAY IN THE VFR TO MVFR RANGE EXCEPT NEAR THUNDERSTORM THIS
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          85  62  87  65  79 /  20  20  20  20  30
ATLANTA         86  66  85  66  81 /  10  20  20  20  30
BLAIRSVILLE     82  58  80  60  76 /  30  20  30  20  30
CARTERSVILLE    87  60  85  61  82 /  10  10  20  20  30
COLUMBUS        89  70  89  67  87 /  30  20  20  20  20
GAINESVILLE     84  65  84  63  79 /  30  20  30  20  30
MACON           88  65  89  64  86 /  40  30  20  20  30
ROME            92  61  91  64  86 /  10  10  20  20  20
PEACHTREE CITY  87  62  85  62  82 /  10  20  20  20  30
VIDALIA         85  69  83  65  83 /  50  40  20  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Jun 11, 10:20 PM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EDT MON JUN 11 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1020 PM EDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REMAINDER OF TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF TONIGHT.

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE PERSISTED ALONG THE FLORIDA PANHANDLE
AND SOUTHERN ALABAMA AREA. THIS WAS HELPING TO SPREAD MOISTURE INTO
PORTIONS OF NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
A WEAK AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE AND
SOUTHEAST ALABAMA WILL SPREAD MOISTURE INTO MUCH OF NORTH AND
CENTRAL GEORGIA. LOSS OF DAYTIME HEATING HAS CAUSED MOST CONVECTION
TO DISSIPATE. HOWEVER...THE AIR MASS REMAINS SOMEWHAT UNSTABLE IN
THE VICINITY OF THE LOW AND SEVERAL OUTFLOW BOUNDARIES REMAIN FROM
PREVIOUS THUNDERSTORMS. AS A RESULT...ISOLATED THUNDERSTORMS ARE
POSSIBLE FOR THE REMAINDER OF THE NIGHT...WITH CENTRAL GEORGIA BEING
THE MOST FAVORABLE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS THROUGH EACH DAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF TONIGHT.

In the hours before

Local storm report, Jun 12, 3:13 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 AM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     5 W FORT VALLEY         32.55N 83.97W
06/12/2007                   CRAWFORD           GA   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE ON HOUZE ROAD. 20 TO 30 TREES BLOWN
            DOWN IN THE SAME AREA.

&&

MSR
Special weather statement, Jun 12, 3:14 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 AM EDT TUE JUN 12 2007

GAZ068-120745-
314 AM EDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
PIKE COUNTY UNTIL 345 AM EDT...

AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLONVILLE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS PIKE
COUNTY THROUGH 345 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE HOLLONVILLE AND WILLIAMSON.
Special weather statement, Jun 12, 3:29 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
329 AM EDT TUE JUN 12 2007

GAZ070-071-120815-
329 AM EDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
MONROE AND LAMAR COUNTIES UNTIL 415 AM EDT...

AT 327 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JOHNSTONVILLE...MOVING EAST AT 15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MONROE
AND LAMAR COUNTIES THROUGH 415 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE GOGGINS...CHAPPEL...BARNESVILLE...
JOHNSTONVILLE...HIGH FALLS STATE PARK...BLOUNT...FORSYTH AND BERNER.
Special weather statement, Jun 12, 3:43 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 AM EDT TUE JUN 12 2007

GAZ079-120830-
343 AM EDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TALBOT COUNTY UNTIL 430 AM EDT...

AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TALBOTTON TO 7 MILES WEST OF WOODLAND...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TALBOT
COUNTY THROUGH 430 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WOODLAND...TALBOTTON...JUNCTION CITY AND GENEVA.
Special weather statement, Jun 12, 4:36 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 AM EDT TUE JUN 12 2007

GAZ092-103-104-120915-
436 AM EDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
SUMTER...WEBSTER AND SCHLEY COUNTIES UNTIL 515 AM EDT...

AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FRIENDSHIP...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
WEBSTER AND SCHLEY COUNTIES THROUGH 515 AM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE PRESTON...ELLAVILLE...FRIENDSHIP...
DUMAS...LA CROSSE...PLAINS...ARLES AND AMERICUS.
Special weather statement, Jun 12, 5:10 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EDT TUE JUN 12 2007

GAZ078-089-121000-
510 AM EDT TUE JUN 12 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MUSCOGEE AND HARRIS COUNTIES UNTIL 600 AM EDT...

AT 509 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MULBERRY GROVE...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MUSCOGEE
AND HARRIS COUNTIES THROUGH 600 AM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE MULBERRY GROVE...CATAULA...FORTSON AND MIDLAND.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:43 PM EDTSevere Thunderstorm WarningFFCMuscogee32 min
Jun 11, 11:13 PM EDTSevere Thunderstorm WarningFFCMuscogee32 min
Jun 11, 11:40 PM EDTSevere Thunderstorm WarningFFCTalbot35 min
Jun 12, 12:01 AM EDTSevere Thunderstorm WarningFFCMarion29 min
Jun 12, 12:11 AM EDTSevere Thunderstorm WarningFFCTaylor64 min
Jun 12, 12:27 AM EDTSevere Thunderstorm WarningFFCHarris33 min
Jun 12, 12:52 AM EDTSevere Thunderstorm WarningFFCChattahoochee38 min
Jun 12, 1:15 AM EDTSevere Thunderstorm WarningFFCCrawford45 min
Jun 12, 1:52 AM EDTSevere Thunderstorm WarningFFCPeach38 min
Jun 12, 2:29 AM EDTSevere Thunderstorm WarningFFCHouston, Peach20 min
Jun 12, 2:38 AM EDTSevere Thunderstorm WarningFFCLamar, Pike52 min
Jun 12, 3:49 AM EDTSevere Thunderstorm WarningFFCMonroe29 min
Jun 12, 5:04 AM EDTSevere Thunderstorm WarningFFCSumter26 min
Jun 12, 5:17 AM EDTSevere Thunderstorm WarningFFCHarris28 min
Jun 12, 5:20 AM EDTSevere Thunderstorm WarningFFCStewart40 min
Jun 12, 4:51 PM EDTSevere Thunderstorm WarningFFCCobb24 min
Jun 12, 5:04 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth19 min
Jun 12, 5:39 PM EDTSevere Thunderstorm WarningFFCBanks36 min
Jun 12, 5:52 PM EDTSevere Thunderstorm WarningFFCHall13 min
Jun 12, 5:58 PM EDTSevere Thunderstorm WarningFFCJackson47 min
Jun 12, 6:24 PM EDTSevere Thunderstorm WarningFFCWhite36 min
Jun 12, 6:34 PM EDTSevere Thunderstorm WarningFFCBarrow26 min
Jun 12, 6:35 PM EDTSevere Thunderstorm WarningFFCHall25 min
Jun 12, 6:46 PM EDTSevere Thunderstorm WarningFFCJackson14 min
Jun 12, 7:03 PM EDTSevere Thunderstorm WarningFFCBarrow27 min
Jun 12, 7:18 PM EDTSevere Thunderstorm WarningFFCWalton57 min
Jun 12, 7:25 PM EDTSevere Thunderstorm WarningFFCGwinnett35 min
Jun 12, 7:26 PM EDTSevere Thunderstorm WarningFFCForsyth34 min
Jun 12, 7:52 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Rockdale53 min
Jun 12, 7:56 PM EDTSevere Thunderstorm WarningFFCGwinnett34 min
Jun 12, 7:58 PM EDTSevere Thunderstorm WarningFFCMadison32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.